Feeling sick is rubbish and can't be proved ... - NRAS

NRAS
26,245 members30,094 posts

Feeling sick is rubbish and can't be proved ...

Hello everybody - had a two week break from MTX but am now feeling sick all the time again. Can't eat, feel crap (can I say crap on this site?) Have decided its not fair! Can you help, ... should i split dosages ie: half on wednesday and half on saturday, or should i go straight to injection. Going to split pills seems a waste of time to me - would actually prefer jab - presumably lower dose mtx and only once a week. still rubbish. finger joints going their own way which is not my way! Knees have decided to feel like broken glass and it really hurts to have anything resting on them ie; tights, jeans, how on earth do you get into bed without bending your knees? Sorrry to winge, but am so bored with being a winger. Again, sorry for moaning when so many of you have horrendous pain. I just hurt and am being a wuss!

XX

Virge

7 Replies
oldestnewest

Virge i would try and get the jab, i agree with you what is the point of the split dosages.

Your poor knees, my knees are affected as well and you need your knees for everything - in and out of cars, bed shower - even that little step is such a painful hazard.

You are not winging, just saying it as it is. I complain away merrily on here as i no longer really talk about my ailments in public anymore. For the first 6 months after being diagnosed i used to try and explain my disease and would end up crying half way through the explanation.

I wanted to tell the world that I hurt really bad and it wasn't fair, then luckily enough i was introduced to antidepressants and I didn't feel the need to explain myself.

Hope you get the goahead for the injection.

Reply

Thank you so much, Because I feel it so difficult to move as a proper person would move - I can't move, I feel I have to apologise to them. My entire body hurts but i don't feel able to tell them how it feels because it feels like you are winging. But I just need to get rid of this awful naseau. It sucks!

Reply

Hi Virge, As Mads has said, the injection would be the best choice. I frankly do not know why the Rheumies even start people on the oral MTX. The injectioons are so much more tolerated, less expensive and more effective. Many people do not even digest the entire dose, so they don't get the ultimate effect anyways. It sounds like you really do need the MTX to help you move so much better than now!!

I would suggest you phone your Rheumy nurse and request the injectable immediately. Take it at night before bedtime, any tiredness you might experience will be slept away as you sleep. Most people I know do it this way. And it is only once a week. Any other side effects, if any, go away after a few doses.

There are also anti-nausea meds available, if you need them before starting the jabs.

All the best, Loret

Reply

Sounds as if trying the jab would be sensible. But while you're waiting DON'T split the dose over more than 24 hours, as that's not a good thing to do. It has to be only once a week, but you can take one pill at a time over 8 - 12 hours or so.

But if you were only off MTX for 2 weeks I'm surprised that you are starting to have such pain, as you should have still had some in your system. If you're speaking to your rheumy team about swopping to jabs you could ask about have a review of your meds too?

Reply

Hiya ive been on MTX for about 6 months now (oral )and on many other dmrad drugs and i felt the same as you for about 6-8 weeks sorry to say , but ive stuck with it .It is awfull and i had both sickness and loose stools for most of the time , however my GP perscribed anti sickness and that did help I take my MTX before bed and found that easier .Diferent thing work for diferent people so do what suites you , I never give up hope we all have good days and alot of bad days no one but you can understand what you feel inside Hope you find the right combanation for you chin up and it does us good to have a moan sometimes I find this site brilliant because we all know what your going through xxx

Reply

Hope you can get this sorted the injection should suit you better,, oral methotrexate is a once weekly dose.. splitting it over several days is potentially dangerous

Reply

Summer, thanks for getting in touch. My rheumatologist suggested that if the nausea continues then I should try three things: increasing folic acid from one day a week to six days, or, splitting the dose ie taking 4 pills on Wednesday and 4 on Saturday, or, injecting. He has increased the folic acid which does not seem to have helped a great deal, I am not keen on splitting the dose, so it looks like it will be injections. At least it will be something new for me to try!

Reply

You may also like...